Doctor insights on:
Is Benadryl The Same As Zyrtec
Yes: There is a whole family of "benadryl" products. Benadryl (diphenhydramine) allergy contains the active ingredient Diphenhydramine which is an old, traditional antihistamine. It works, but caution with driving and working--drowsiness and delayed reaction times can be a problem for many. ...Read more
Hardly: Purple drank or 'lean' is Codeine (narcotic, obtained illegally or diverted) + sedating antihistamine (usually Phenergan (promethazine) or compazine) + soda + candy (+/- alcohol). Loratadine is a non-sedating antihistamine, so very technically, one ingredient is in the same family, but no abuse potential with non-sedating antihistamines. For more info, see: http://en.Wikipedia.Org/wiki/purple_drank. ...Read more
Not exactly: Benadryl (diphenhydramine) is diphenydramine, an old first generation antihistamines that lasts about 6 hours and can cause drowsiness and other side effects. Claritin (loratadine) is a new generation antihistamine that can last 24 hours and has less side effects. At this time, there is no real advantage to benadryl, (diphenhydramine) unless a person also wants some sleep.... ...Read more
No: Caladryl has Benadryl (diphenhydramine) in it but calamine does not. Do not use caladryl or Benadryl (diphenhydramine) lotion on your skin because they may sensitize you or make you allergic to benadryl (diphenhydramine). A nice tip - put calamine lotion in the fridge before using it - it will soothe more if it is cold. ...Read more
In general, yes,: Most common potential side effect would be sedation, however, Allegra is the least sedating antihistamine, so unless you are taking extra high dose of benadryl, (diphenhydramine) it would be quite safe. Often in patients with difficult to control chronic hives, we have to use combination, sometime high dose, of antihistamines to treat the condition. ...Read moreSee 1 more doctor answer
Allergy meds: Hello. Allergy medication like zyrtec and Claritin (loratadine) help with the symptoms of allergy. The dose for an adult is 10 mg for Claritin (loratadine) and 10 mg for zyrtec. If you take both on the same day, an increase in dryness as well as sedation will likely occur. There are other medications to help with your allergies. Instead of taking these two medications, see your doctor for other options. ...Read more
No: Both zyrtec and Benadryl (diphenhydramine) belong to the same class of medicines called antihistamines. Taking both at the same time would be taking a double dose of medicine. Zyrtec is taken once every 12 hours, whereas Benadryl (diphenhydramine) is taken every 4 to 6 hours. ...Read moreSee 1 more doctor answer
Same creams?: Nope. They have slightly different chemical formulas. However, they are used to treat the same types of conditions. Pramoxine is primarily used to treat itch. ...Read more
Allergy meds: Hello. Allergy medication like zyrtec and Allegra (fexofenadine) help with the symptoms of allergy. The dose for an adult is 180 mg for Allegra (fexofenadine) and 10 mg for zyrtec. If you take both on the same day, an increase in dryness as well as sedation will likely occur. There are other medications to help with your allergies. Instead of taking these two medications, see your doctor for other options. ...Read more
Is pseudoephedrine safe for asthma as well as loratadine both in Claritin D because I know Benadryl (diphenhydramine) as an antihistamine is contraindicated ?
Close: Xyzal (levocetirizine) (levo-cetirizine) is the r-isomer, of zyrtec (cetirizine). Medications are usually a combination of r + s (called racemic). Typically only the r side contributes to the clinically meaningful action of the drug. So, the companies have been able to separate the active r side from the inactive s- side. This means it may be as or more effective at half the dose. ...Read more
Similar, yes: They are both antihistamine, but Claritin is classified as nondrowsy. Benadryl (diphenhydramine) seems more effective in controlling allergies symptoms, but has more potential to cause drowsiness etc... So, if your allergy is not too bad, it is reasonable to try claritin. Claritin is once daily comparing with Benadryl (diphenhydramine) 3-4x/day if this fail, consult your doc for additional treatments etc... Good luck. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Is zyrtec and benadryl the same?
- Can i take zyrtec and benadryl at the same time?
- Benadryl and zyrtec
- Ask a doctor a question free online
- Benadryl vs zyrtec for itching
- Benadryl vs zyrtec
- Zyrtec vs benadryl allergies
- Zyrtec vs benadryl for dogs
- Talk to a pharmacologist online for free